# SDR CA110412008

- Difficulty date: April 12, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 8,725 hours
- Engine: Lyc LO360E1A6
- Propeller: Hartzl HCC2YR2
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 10682044
- Condition: Worn
- Location: Magneto
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED DEAD LEFT MAGNETO ON LT ENGINE OF ACFT WHILE PERFORMING RUNUP. THE DUAL MAGNETO WAS REMOVED AND IT WAS FOUND THAT THE LT DISTRIBUTOR GEAR HAD A LOT OF PLAY AT THE BEARING WHICH ALLOWED THE GEAR TO BECOME UNMESHED WITH THE ROTOR GEAR.  THE DISTRIBUTOR GEAR BLOCK WAS REMOVED AND IT WAS FOUND THAT THE BRONZE TYPE BEARING TO BE VERY LOOSE IN THE DISTRIBUTOR GEAR BLOCK.
